Alert archive / Mississippi / River Flood Advisories in 2015
River Flood Advisory 2, NWS Jackson, MS
NWS Jackson, MS issued this river flood advisory at Mar 11, 2015, 12:59 PM CDT for Issaquena County, Washington County, Mississippi; East Carroll Parish, Louisiana; Chicot County, Arkansas. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2015, 12:59 PM CDT (17:59 UTC)
- Expired
- Mar 13, 2015, 12:42 AM CDT
- In force
- 36 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Chicot County, AR, East Carroll Parish, LA, Issaquena County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 133 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River near Greenville (GEEM6).
- Action stage
- 36 ft
- Minor stage
- 48 ft
- Moderate stage
- 52 ft
- Major stage
- 57 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07265455, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood advisory went out at Mar 11, 9:59 AM CDT, 3 hours earlier.
Area forecast discussion, Mar 11, 9:59 AM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 959 AM CDT WED MAR 11 2015 .SHORT TERM...14Z SURFACE CHART INDICATED WEAK HIGH PRESSURE EXTENDING FROM THE CENTRAL STATES INTO THE NORTHWEST HALF OF OUR FORECAST AREA. LOW PRESSURE WAS LOCATED IN THE WESTERN GULF OF MEXICO WITH A TROF EXTENDING NORTHEAST TO AROUND KHBG. SATELLITE IMAGERY SHOWED EXTENSIVE LOW LEVEL CLOUDINESS ACROSS THE REGION BUT OVERNIGHT RAINFALL WAS MOVING TO THE EAST OF THE FORECAST AREA. EXPECT AN AREA OF RAIN TO MOVE BACK INTO THE SOUTHERN FORECAST AREA LATER THIS AFTERNOON AS THE LOW MOVES NORTH. UNTIL THEN...EXPECT A MAINLY DRY DAY. ONLY REAL FORECAST CONCERN IS REACHING FORECAST HIGH TEMPERATURES SINCE THE CLOUD DECK SEEMS THICK AND IT WILL BE DIFFICULT TO BREAK UP. MODEL HOURLY TEMPERATURES SEEM TO HAVE A GOOD HANDLE ON CURRENT TEMPERATURES SO WILL GIVE THE FORECAST A CHANCE TO WORK OUT WITHOUT AN UPDATE. /SW/ && .AVIATION...MOSTLY MVFR TO LIFR CONDITIONS ARE PREVAILING THIS MORNING AS LOW CLOUDS CONTINUE TO PLAGUE THE REGION. TODAY WILL ACTUALLY BE A FAIRLY DRY DAY FOR MOST OF THE AREA WITH SOME SCATTERED ACTIVITY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE. SKY CONDITIONS WILL GRADUALLY IMPROVE TO MVFR CONDITIONS BUT THAT SHOULD BE THE BEST IT GETS TODAY. CEILINGS WILL TREND BACK TO IFR FROM 03-06Z TONIGHT. MORE PRECIP WILL MOVE IN FROM THE SOUTH LATER TONIGHT. /28/ && .PREV DISCUSSION... /ISSUED 420 AM CDT WED MAR 11 2015/ ..MORE HEAVY RAIN ON THE WAY FOR LATER THURSDAY INTO FRIDAY... SHORT TERM...TODAY THROUGH THURSDAY NIGHT...FOCUS FOR THIS FORECAST CONTINUES TO BE ON PRECIP AND ANOTHER ROUND OF HEAVY RAINS (ESPECIALLY FOR THU NGT INTO FRI). GENERALLY SPEAKING...OUR FORECAST AREA WILL BE IN THE LULL FROM THE HEAVIER PRECIP TODAY INTO AT LEAST HALF OF THU. THERE WILL BE SOME PRECIP AROUND DURING THIS TIME...BUT NOT OF THE WIDESPREAD AND HEAVY NATURE AS WHAT IS EXPECTED FOR THU NGT INTO FRI. AS OF 3AM...THE WEAK SFC BOUNDARY EXTENDS FROM COLUMBIA TO DEKALB. LIGHT PRECIP HAS BEEN STREAMING NE ACROSS THE E HALF EARLY THIS MORNING AND EXPECTATIONS ARE FOR THIS TO PUSH ALMOST OUT OF THE CWA FOR THE START OF THE TODAY PERIOD. WILL CATCH THE BEST POPS FOR EARLY THIS MORNING AND THOSE BEING OVER THE E/SE HALF. LOOK FOR THE LIGHT PRECIP TO DIMINISH BY MID MORN WITH NOT MUCH OCCURRING FOR THE REST OF THE AFTERNOON. HOWEVER...WILL KEEP SOME CHANCE WORDING FOR THE S/SE 1/3RD AS DECENT MOISTURE WILL STILL BE PRESENT AND THE PROXIMITY OF THE BOUNDARY COULD SUPPORT SOME ACTIVITY. WILL ONLY WORD RAIN (NO THUNDER). TEMPS WILL BE SLOW TO WARM THANKS TO CLOUDS AND SOME WEAK CAA...BUT MUCH OF THE CWA TO PEAK BETWEEN 65-70 WITH SOME OF THE FAR SE HITTING THE LOWER 70S. TONIGHT INTO THE FIRST HALF OF THU WILL BE A TRANSITION PERIOD AND JUST HOW THINGS WILL EVOLVE IS UNCERTAIN. THE NEXT S/WV IS SHOWING ITSELF AS A LARGE CONVECTIVE COMPLEX HAS TAKEN SHAPE IN THE SW GULF. FORECAST MODELS SHOW THE SAME GENERAL SYNOPTIC SETUP FOR THU INTO FRI...BUT DIFFER ON THE TIME/WHERE THE CLUSTERS OF THE MAIN PRECIP WILL DEVELOP. THIS WILL HAVE HUGE IMPLICATIONS ON IF/WHERE THE MAIN PRECIP AXIS SETS UP AND HOW MUCH PRECIP WILL OCCUR. AT THIS TIME...A BLENDED APPROACH AND USE OF THE GFS ENS SEEMS LIKE THE BEST COURSE AT THIS TIME TO FOCUS ON A PRECIP AXIS. FROM THIS...THE AXIS OF HEAVIEST PRECIP FROM TONIGHT INTO FRI IS ACROSS THE W HALF. A CAVEAT IS THAT DUE TO MORE UNCERTAINTY...LOWER AMOUNTS WERE USED FOR LATE THU NGT INTO FRI WHICH HAVE AN IMPACT ON OVERALL TOTALS ACROSS THE E HALF. BUT AFTER ALL IS SAID AND DONE...THAT AREA COULD HAVE THE HIGHEST TOTALS. ADJUSTMENTS TO THE FORECAST FOR QPF SHOULD BE EXPECTED. AS FOR SOME CONCERNS/POTENTIAL...THERE IS A TREND FOR THE EURO/GFS/GEM TO FOCUS THE BEST LOW LEVEL CONVERGENCE ALONG WITH MOISTURE TRANSPORT EXTENDING FROM THE SE LA REGION INTO THE I-55 AND I-59 CORRIDOR. IF THIS DOES PAN OUT...THEN THAT WOULD SUPPORT THE HEAVY PRECIP AXIS MORE EAST THAN THE CURRENT LOCATION. WHAT IS ALSO A CONCERN IS HOW THESE MODELS SHOW A PROLONGED WEAKNESS IN THE CORFIDI VECTORS FROM LATE THU INTO FRI. THIS SIGNAL SUPPORTS SLOW MOVING CONVECTION WITH TRAINING OF STORMS. COMBINE THAT WITH 99 PERCENTILE PWS (1.6-1.8 IN) AND WE COULD HAVE A SIGNIFICANT FLOODING EVENT SHAPING UP. HOWEVER...JUST TOO MUCH UNCERTAINTY EXISTS AS THE AXIS OF THE HEAVIEST PRECIP COULD SHIFT OR EVENT THE MAIN PRECIP AREA GET FOCUS TO OUR SOUTH WHICH WOULD RESULT IS LESS EFFICIENT (MORE STRATIFORM) PRECIP SPREADING OVER OUR AREA. ACCOUNTING FOR ALL THESE ELEMENTS...FOLLOWING THE WPC QPF IS THE BEST COURSE AT THIS TIME. WE WILL ALSO HOLD OFF ON ANY WATCH PRODUCTS AND CONTINUE TO ADVERTISE THE CURRENT HAZARDS WITH THE MAIN ADJUSTMENTS TO THE TIMING. /CME/ LONG TERM...FRIDAY THROUGH WEDNESDAY...THE PERSISTENT WET WEATHER PATTERN WILL CONTINUE FRIDAY BUT LOWER RAIN CHANCES ARE EXPECTED SATURDAY WITH DRIER WEATHER IN STORE SUNDAY INTO TUESDAY. WARMER THAN NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE FOR MOST OF THE CWA THROUGH THE LONG TERM PERIOD. WIDESPREAD RAIN AND A FEW THUNDERSTORMS WILL BE ONGOING OVER THE CWA FRIDAY MORNING AS A SHORTWAVE LIFTS NORTH FROM THE SOUTHERN PLAINS INTO THE CENTRAL PLAINS. THIS SHORTWAVE WILL SUPPORT A SURFACE LOW THAT MODEL CONSENSUS PLACES NEAR THE ARKLATEX AT DAYBREAK AND TRACKS NORTH NORTHEAST TO THE MID MISSISSIPPI VALLEY FRIDAY EVENING. AHEAD OF THE TRAILING COLD FRONT A VERY MOIST AIRMASS WILL BE IN PLACE WITH LOW TO MID 60 DEGREE SURFACE DEW POINTS AND A PW AROUND 1.65 INCHES...MORE THAN TWO STANDARD DEVIATIONS ABOVE NORMAL. THERE IS A SPREAD IN MODELS WHERE THE HEAVIEST RAINFALL WILL SET UP BUT ANOTHER WIDESPREAD ONE TO TWO INCHES OF RAIN CAN BE EXPECTED OVER OUR AREA FRIDAY AND FRIDAY NIGHT. THIS RAINFALL WILL FALL OVER SATURATED SOILS AND ELEVATED RIVERS FROM THE PREVIOUS DAYS RAINFALL AND A FLASH FLOOD WATCH AND OR WARNING MAY BE ISSUED LATER FOR PORTIONS OF THE AREA. OVERALL INSTABILITY LOOKS TO REMAIN LIMITED BUT THUNDERSTORMS WILL BE POSSIBLE AND THE HEAVIEST RAINFALL CAN BE EXPECTED WITH THE STRONGEST STORMS AND WHERE THE STORMS TRAIN OVER THE SAME AREA. DRIER AIR WILL SLOWLY FILTER INTO OUR CWA FRIDAY NIGHT INTO SATURDAY FROM THE WEST AS THE WEAK SURFACE LOW SHIFTS FARTHER NORTHEAST OF OUR CWA AND DRAGS A WEAK COLD FRONT INTO OUR CWA. THIS COLD FRONT WILL STILL BE NORTH-SOUTH ORIENTED NEAR INTERSTATE 55 SATURDAY. CHANCE POPS WILL BE CARRIED SATURDAY OVER EAST MISSISSIPPI WITH SLIGHT CHANCE WEST OF I-55. SATURDAY A NORTHERN STREAM SHORTWAVE WILL CLOSE OFF OVER THE GREAT LAKES REGION WHILE A SECOND CLOSED LOW CONTINUES OVER MEXICO. OUR CWA WILL BECOME MORE UNDER THE INFLUENCE OF THE NORTHERN STREAM CLOSED LOW TO THE NORTHEAST AND LESS INFLUENCED BY THE CLOSED LOW OVER MEXICO. THIS NORTHERN STREAM LOW WILL HELP DROP A SLIGHTLY STRONGER COLD FRONT ACROSS OUR CWA SATURDAY NIGHT THAT WILL BRING AN END TO THE WET WEATHER ALONG WITH SLIGHTLY COOLER TEMPERATURES AND MUCH DRIER AIR. PWS BELOW A HALF INCH WILL RESIDE OVER THE NORTHERN HALF OF OUR CWA BY SUNDAY EVENING. THE SURFACE HIGH TO OUR NORTH IN THE WAKE OF THE COLD FRONT WILL SLIDE EAST THROUGH MONDAY PREVENTING RETURN FLOW AND MAINTAINING THE DRY AIRMASS UNTIL TUESDAY. DRY WEATHER IS EXPECTED TO LAST THROUGH THE DAY TUESDAY BUT LOW RAIN CHANCES WILL RETURN TO AT LEAST OUR SOUTHERN ZONES TUESDAY NIGHT. THE OLD CLOSED LOW OVER MEXICO WILL BE OPENING UP OVER THE SOUTHERN PLAINS WHILE ANOTHER WEAK COLD FRONT DROPS ACROSS OUR CWA. DEEP MOISTURE LOOKS TO REMAIN LIMITED OVER OUR CWA BUT THE TWO FEATURES WILL COMBINE TO SQUEEZE OUT A FEW SHOWERS OVER OUR SOUTH TUESDAY NIGHT INTO WEDNESDAY. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 67 60 74 63 / 42 74 76 98 MERIDIAN 69 60 75 63 / 63 60 76 96 VICKSBURG 67 59 73 63 / 20 80 81 98 HATTIESBURG 75 64 75 64 / 56 62 76 98 NATCHEZ 67 60 73 62 / 42 82 81 98 GREENVILLE 66 55 69 62 / 3 64 89 96 GREENWOOD 68 57 72 64 / 7 64 86 95 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Mar 11, 5:23 AM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 523 AM CDT WED MAR 11 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 523 AM CDT WED MAR 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WE ARE CONFIDENT IN HEAVY RAINFALL AND SOME FLOODING FOR A GOOD PORTION OF THE REGION LATER THURSDAY THROUGH FRIDAY. GENERALLY...2 TO 4 INCHES OF RAIN WILL BE POSSIBLE FROM A FEW ROUNDS OF RAIN. THIS WILL COMBINE WITH SATURATED SOILS AND BRING THE THREAT FOR FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THURSDAY INTO FRIDAY. CME && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 11:41 AM CDT | River Flood Warning | JAN | Yazoo | 11 days |
| Mar 11, 11:41 AM CDT | River Flood Warning | JAN | Sunflower | 9 days |
| Mar 11, 12:59 PM CDT | River Flood Advisory | JAN | Bolivar, Washington | 36 hr |
| Mar 11, 12:59 PM CDT | River Flood Advisory | JAN | Claiborne, Jefferson, Warren | 36 hr |
| Mar 11, 12:59 PM CDT | River Flood Advisory | JAN | Adams, Wilkinson | 36 hr |
| Mar 11, 3:29 PM CDT | Flash Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Claiborne, Copiah and 23 more | 47 hr |
| Mar 11, 11:51 AM CDT | River Flood Warning | JAN | Franklin | 9 days |
Nearby
River Flood Advisories in Mississippi, 2015River Flood Advisories in Louisiana, 2015River Flood Advisories in Arkansas, 2015Every river flood advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.